Thyroid UK
87,682 members102,366 posts

What do you think

Had weekend from hell withdrawing from fentanyl patch which is a poweful opiate painkiller. Wont bore you with details! The question is I am due tomorrow to stop my anti thyroid block and replace treatment to try for remission of my overactive thyroid caused by Graves,

Obviously I am in bad shape so should I postpone my try for remission or do you think it wont make any difference to outcome? Thankyou x

14 Replies
oldestnewest

Hi pippins

I don't know your reasons for coming off your pain killers, but on my other forum I know it is a very difficult thing to do. I don't pretend to know anything about pain patches or Graves but certainly I would take one step at a time, go easy on yourself and do what you think you can cope with.

((Hugs)) Jane :D

1 like
Reply

Thanks Jane, it is hell! The side effects were getting too intense so I firstly reduced then stopped, been in bed 3 days now. Think I will carry on with thyroid treatment at least for a couple of weeks x

1 like
Reply

Hi P1pp1ns , thinking of you, really hope your body adjusts Soon to feel better, has I mentioned I was able to come off my carbimazole , 4 days ago It is wierd really prior to that about a month got iron tablets cos felt shocking pain weak bit sleeping , my go kept saying iron levels fine until 1 finally said quite low ! Anyway took for 2 weeks felt great , then got bad constipation & felt Weird then decided to stop , then gp said take sleeping tablets not every night but I would be poorly without no sleep it's got that bad an manage a few nights but , then Iv started having headaches , so was thinking just before Carbi stopped was maybe I over medicated had palps , felt dizzy , awful weird it's been a turbulent time as you totally understand , not sure if any withdrawal symptoms coming off Carbi? I wonder if anyone experienced this ? At the no it's that time of month feel shocking with a little neck ache , headache etc , so will take a parecetomol & get into gp next week , oh endo did say iron still low , so will find out what dosage to take start again on ?? X will keep

You posted let is know how you get on , if your endo is happy for you to stop it sounds good maybe will help your body heal a bit more I'm thinking that way , then I can figure what to concerntrate on ie vitamins eating healthy relax & hopefully sleep !! Ha xx big hugs Binkynoo xx

Reply

Hi Binky, thanks for reply , dont know if any side effects to coming off carb, hope not! Had emough withdrawals ! Hope you ok x

Reply

Hi P1pp1ns , how are you feeling , have you managed to get some sleep , since you were in hospital , thinking about you really hope you are feeling better , was it sleep deprivation you say , I worry about that all the time that's why I had to get done sleep aid, are you now off the carbimazole ??. Big hugs Binkynoo xx

Reply

Hi P1pp1ns , how are you feeling , have you managed to get some sleep , since you were in hospital , thinking about you really hope you are feeling better , was it sleep deprivation you say , I worry about that all the time that's why I had to get done sleep aid, are you now off the carbimazole ??. Big hugs Binkynoo xx

Reply

Hi p1pp1ns. Hypo as you know but generally I would be cautious and not try to do two things together. Giving up anything you have become reliant on is a nightmare anyway and if you are determined to do that then I think the pain killers have to be addressed first. You say you have side effects but I also know you have reason to be on them. So is it possible to just cut down and see if that still ticks all the boxes or may be take something different. I know its not as easy as that and I'm completely in the dark as to whether you can obtain patches in different strengths or whether popping pills fails to give you continual pain relief. Either way I'd get that really sorted before you come off the thyroid meds. Take care x

1 like
Reply

Hi thankyou for replies, feeling bit better with withdrawal am on tiny dose of another painkiller to help.Have just had a loooooong conversation with my endo and taking his advice x

1 like
Reply

thinking of you...good move you are taking it slow and allowing the healing process.

When I came off of Xnax for Bartonella, I was miserable for a month.

Good news- it passes!

Hang on....don't get hooked by those vicious opiates.

I hear your patch is about a week of true hell and its over.

Feel better soon

Reply

Thankyou for your concern hopefully worst over now x

Reply

happy to hear that!

Reply

So sorry for what you have been going threw. Just a person listening....Susita

Reply

Thankyou really appreciate it x

Reply

We all need each other xo

Reply

You may also like...